Florida, 2004

Damaging Wind in Florida, October 19, 2004

October 19, 2004 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 19, 6:55 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Oct 19, 6:55 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
755 AM CDT TUE OCT 19 2004

.SYNOPSIS...HAVE UPDATED CURRENT ZONE PACKAGE MAINLY TO MENTION A
FEW STORMS MAY BE SEVERE IN THE FIRST PERIOD. CURRENT LAPS DATA
INDICATED HELICITIES AROUND 200 M2/S2 OVER INLAND AREAS OF SW AL.
MODELS DEPICT VERTICAL SHEAR SHOULD WEAKEN LATER TODAY.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

/32
Hazardous weather outlook, Oct 19, 4:40 AM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CDT TUE OCT 19 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191800-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
540 AM CDT TUE OCT 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A MOIST SOUTHERLY WIND FLOW AND UNSTABLE LOW LEVEL CONDITIONS...
COMBINED WITH THE APPROACHING FRONTAL BOUNDARY AT THE SURFACE AND
DIFFLUENT FLOW ALOFT...WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND
STORMS TODAY.  SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED ACROSS THE REGION TODAY AS THE FRONTAL BOUNDARY DROPS
SOUTH INTO NORTHERN MISSISSIPPI AND ALABAMA BY THIS EVENING.  WHILE
THE SHOWERS AND STORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA...
THEY WILL BE MOST NUMEROUS OVER INTERIOR SECTIONS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA.  PARTS OF THE FORECAST AREA HAVE
BEEN OUTLOOKED FOR A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS
EVENING... ESPECIALLY ALONG AND NORTH OF ROUGHLY A LUVERNE...
MONROEVILLE...CHATOM...WAYNESBORO LINE.  WHILE THE CHANCES OF ANY
SEVERE WEATHER WILL BE MORE LIKELY OVER THE INTERIOR SECTIONS OF THE
AREA LISTED ABOVE...A FEW STRONGER STORMS WILL ALSO BE POSSIBLE
CLOSER TO THE COAST AS WELL.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED
TODAY...ESPECIALLY FOR THE INLAND COUNTIES OF THE FORECAST AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED
THROUGH SATURDAY.

In the hours before

Special weather statement, Oct 19, 8:22 AM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
922 AM CDT TUE OCT 19 2004

ALZ062-191500-
UPPER BALDWIN-
922 AM CDT TUE OCT 19 2004

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTH BALDWIN
COUNTY...

AT 922 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTHERN BALDWIN COUNTY.
THESE STORMS ARE MOVING TO THE NORTHEAST AT 15 MPH.

THESE STORMS WILL AFFECT AREAS IN AND AROUND...
TENSAW...BLACKSHER...REDTOWN AND LITTLE RIVER THROUGH 10 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS.
PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Oct 19, 8:37 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
937 AM CDT TUE OCT 19 2004

ALZ059-191530-
ESCAMBIA-
937 AM CDT TUE OCT 19 2004

...A CLUSTER OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER WEST
ESCAMBIA COUNTY...

AT 937 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER WESTERN ESCAMBIA COUNTY. THESE
STORMS ARE MOVING TO THE EAST AT 15 TO 20 MPH.

THESE STRONG STORMS WILL AFFECT AREAS IN AND AROUND...
MCCULLOUGH...HOLMAN PRISON...ROARCH...SARDINE...FREEMANVILLE... AND
LITTLE ROCK THROUGH 1030 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS.

PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Oct 19, 9:29 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1029 AM CDT TUE OCT 19 2004

FLZ001-003-191600-
INLAND ESCAMBIA-INLAND SANTA ROSA-
1029 AM CDT TUE OCT 19 2004

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTH ESCAMBIA AND
SANTA ROSA COUNTIES OF NORTHWEST FLORIDA...

AT 1029 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST ESCAMBIA AND NORTHERN
SANTA ROSA COUNTIES. THESE STORMS WERE MOVING EAST AT 20 TO 25 MPH.

THE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...JAY...BERRYDALE AND MUNSON THROUGH 1100 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The Mobile radar (KMOB), 94 km away, was scanning. The volume nearest the first event began at 15:50 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Escambia

When
October 19, 9:50 AM CST to 9:51 AM CST
Where
Escambia County, 3 mi W of Century
Measured
55 kt (63 mph) estimated gust
Property damage
$40,000
Reported by
EMERGENCY MANAGER
Coordinates
30.967, -87.317

High winds from a thunderstorm caused minor damage to eight homes west of Century. Most of the damage was to roofs and out buildings.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, October 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427041.